Texas, 2004

Hail in Texas, June 1, 2004

June 1, 2004 · NWS HGX · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 31, 8:55 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, May 31, 8:55 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
955 PM CDT MON MAY 31 2004

.DISCUSSION...
JUST GOT OFF THE PHONE WITH SPC. THOUGH WE STILL EXPECT A GRADUAL
WEAKENING TREND WITH THE LOSS OF HEATING, WE STILL NEED TO HAVE A
BOX OUT TO COVER WHAT REMAINS SINCE THE CURRENT ONE IS ABOUT TO
EXPIRE. GONNA ISSUE A NEW SEVERE BOX GENERALLY ALONG & NORTH OF A
COLLEGE STATION-CONROE-LIBERTY LINE UNTIL 2 AM. HAIL/WIND STILL MAIN
THREAT BUT CANT RULE OUT A FEW SPINNERS.

47/31/36

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TOR WATCH GENRALLY NORTH OF A LINE FROM BRENHAM-CONROE-CLEVELAND
SCA  20-60 NM GULF.
SCEC  0-20 NM GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)  76 95 74 92 74 / 70 20 20 20 25
HOUSTON (IAH)          77 93 76 92 76 / 50 20 20 20 20
GALVESTON (GLS)        79 85 79 85 78 / 30 20 20 20 20

&&
Hazardous weather outlook, May 31, 3:00 PM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
400 PM CDT MON MAY 31 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-010500-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
400 PM CDT MON MAY 31 2004

.DAY ONE...TONIGHT.
A WEAK COOL FRONT OVER NORTH TEXAS AND AN OUTFLOW BOUNDARY OVER
NORTHEAST TEXAS WILL SAG SOUTH THIS EVENING. THESE BOUNDARIES
COUPLED WITH INTENSE DAYTIME HEATING WILL BECOME THE FOCUS FOR
THUNDERSTORMS THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARD WILL BE
DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. JUST LIKE THE LAST
SEVERAL DAYS...A STRONG THERMAL INVERSION OR CAP...IS SUPPRESSING
THUNDERSTORM DEVELOPMENT. THE CAP IS WEAKEST NORTH OF A BRYAN TO
LIVINGSTON LINE...SO THE GREATEST THREAT FOR HAZARDOUS WEATHER WILL BE
OVER THE NORTHERN HALF OF SOUTHEAST TEXAS. THE THUNDERSTORMS WILL
DISSIPATE A COUPLE OF HOURS AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE UPCOMING WEEK WILL BECOME INCREASINGLY ACTIVE AS UPPER LEVEL
WINDS BECOME NORTHWEST. A SERIES OF MESO-SCALE CONVECTIVE COMPLEXES
WILL RACE SOUTHEAST DURING THE LATE NIGHT AND EARLY MORNING HOURS.
THE TIMING AND AREAL EXTENT OF THESE SYSTEMS ARE DIFFICULT TO
FORECAST. THE FIRST OF THESE SYSTEMS WILL APPROACH EAST TEXAS LATE
WEDNESDAY NIGHT WITH A SECOND SYSTEM LATE THURSDAY NIGHT.

OTHERWISE...NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS EVENING.

In the hours before

Local storm report, May 31, 7:04 PM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
804 PM CDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             GRAPELAND               31.49N 95.48W
05/31/2004  0.75 INCH        HOUSTON            TX   BROADCAST MEDIA

0505 PM     TORNADO          6 WNW KENNARD           31.39N 95.28W
05/31/2004                   HOUSTON            TX   LAW ENFORCEMENT

            NO DAMAGE REPORTED.

0530 PM     HAIL             1 N KENNARD             31.37N 95.18W
05/31/2004  1.75 INCH        HOUSTON            TX   LAW ENFORCEMENT

            HAIL AT FM 1733 HWY 7.

0645 PM     HAIL             GROVETON                31.06N 95.13W
05/31/2004  1.00 INCH        TRINITY            TX   LAW ENFORCEMENT

            DURATION OF ABOUT 20 MINUTES. HAIL COVERING THE GROUND.

0750 PM     HAIL             ALABAMA-COUSHATTA RESER 30.72N 94.71W
05/31/2004  0.75 INCH        POLK               TX   LAW ENFORCEMENT

&&

47
Special weather statement, May 31, 9:00 PM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1000 PM CDT MON MAY 31 2004

TXZ163-164-176>179-195-196-198>200-010700-
BRAZOS-BURLESON-GRIMES-HOUSTON-LIBERTY-MADISON-MONTGOMERY-POLK-
SAN JACINTO-TRINITY-WALKER-
1000 PM CDT MON MAY 31 2004

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM...

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM
WATCH FOR PORTIONS OF SOUTHEAST TEXAS. THE WATCH AREA IS
GENERALLY ALONG AND NORTH OF LINE FROM CALDWELL TO CONROE TO LIBERTY.
COUNTIES INCLUDED ARE BRAZOS...BURLESON...GRIMES...HOUSTON...
LIBERTY...MADISON...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
AND WALKER.

THUNDERSTORMS THAT DEVELOPED IN NORTH TEXAS THIS AFTERNOON ARE
CURRENTLY MOVING INTO SOUTHEAST TEXAS. THESE STORMS ARE CAPABLE OF
PRODUCING STRONG DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOS.
Special weather statement, May 31, 10:30 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1130 PM CDT MON MAY 31 2004

TXZ163-164-176>179-195>200-211>214-227-237-238-010700-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-FORT BEND-GALVESTON-GRIMES-
HARRIS-HOUSTON-LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-
WALKER-WALLER-WASHINGTON-
1130 PM CDT MON MAY 31 2004

...SEVERE THUNDERSTORM WATCH EXTENDED SOUTHWARD UNTIL 2 AM...

THE STORM PREDICTION CENTER HAS EXTENDED THE SEVERE
THUNDERSTORM WATCH SOUTHWARD. IT NOW COVERS ALL OF SOUTHEAST TEXAS
EXCEPT COLORADO...WHARTON...MATAGORDA...AND JACKSON COUNTIES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Brazos

When
June 1, 12:20 AM CST
Where
Brazos County, 6 mi NNW of Bryan
Measured
0.75 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
30.750, -96.400

Hail, Burleson

When
June 1, 1:00 AM CST
Where
Burleson County, 7 mi N of Caldwell
Measured
1 in hail
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
30.633, -96.683

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409708, 5409709.